[FOM] Hao Wang paper?

Jay Halcomb jhalcomb8 at attbi.com
Mon Jul 28 00:48:30 EDT 2003

Would the paper by Wang which you are thinking of be: "The Formalization of
Mathematics", JSL 19 (1954) pp. 241-266? It has a discussion (in Section 7)
on the use of indenumerable sets in measure theory.

Jay Halcomb
(interests: logic, FOM, computability)

----- Original Message ----- 
From: <W.Taylor at math.canterbury.ac.nz>
To: <fom at cs.nyu.edu>
Cc: <W.Taylor at math.canterbury.ac.nz>
Sent: Sunday, July 27, 2003 20:11
Subject: [FOM] Hao Wang paper?

> Quite a long time ago I read a paper by Hao Wang, that quite impressed me.
> Alas I can't recall the title or publication it was in.  Can someone help?
> It would have been published around, I would guess, late 50's or early to
> 60's, possibly in JSL but this could be quite wrong.
> It concerned the matter of building up set theory, or perhaps the whole
> of math, in "stages" indexed perhaps by ordinals; not unlike the paper
> mentioned here recently by Dana Scott.
> But it had somewhat of a different emphasis than Scott's; it was concerned
> in particular with the matter of measure theory, and how this could still
> be done even though at all levels there were (seemingly) still only
> a countable number of members there.
> Does this ring a bell with anyone?  If so, please let me know the
> And if further, anyone has comments to make on it I would be delighted
> to hear them.
> Bill Taylor
> _______________________________________________
> FOM mailing list
> FOM at cs.nyu.edu
> http://www.cs.nyu.edu/mailman/listinfo/fom

More information about the FOM mailing list